Day 6 Post Ablation

Firstly thank you for your support it has been very valuable.

My low blood pressure and fast irregular heart rate go hand in hand.

Verapamil = lower blood pressure

Ablation = lower blood pressure with faster heart rate which lowers blood pressure more 88/66 is really bad especially when you have 120 bpm irregular heart rate.

Solution = Professor needs me to take the verapamil AND 2 digoxin

outcome = awesome I feel human again

Just so you know I can sit upright without fainting. Glad I rang the Professor, i country NSW we have Registrars so you dont go to the doctors for these sorts of problems, the small hospital does have a senior doctor if I need to have an ECG to capture my problems, however I dont think I am going to need this.

6 Replies

oldestnewest
  • Glad you feel better Soozie. Ablation does tend to leave you with a faster heart rate for some time. Mine sat around 85 for at least six months before gradually dropping back to the "normal;" 70.

    Bob

  • It wasn't the fast heartbeat but the erratic state it went into. We all live with the erratic fast, but not the low blood pressure. But I must admit the digoxin has at least pulled me back to a manageable position where I am not fainting whilst lying down. I see the hump and am going over it :)

  • Glad things have improved for you. May it now remain so! It must have been very scary for you. I cannot believe, after having waited so long for the ablation and with so many hiccups that delayed it again and again, that I am actually now 8 days post ablation. My only problems now, and they seem quite bizarre, are extreme shortness of breath (far worse than I had before) and a hand tremor that is creating only havoc with the fine craft work that I do. In the UK, one has to ring up the GP at 8am on the day of the required visit so I am going to have to deal with that in the next few days as I am off to France on Saturday for a week. Although they are medically on a top rung, my French is definitely not, so it would be a struggle to try and explain my symptoms to a non-English speaking country doctor. I guess one has to look at all this as another thread in this rich tapestry of life!

  • Hi Jossikins

    Just to offer some reassurance:

    I went to S France in the summer and although not post op like you, within 2 days I developed a very painful chest infection and went to a hospital in Narbonne. I took with me all relevant medication + enclosed literature with alternative and chemical names of drugs; other docs such as cardiologist's latest letter, Warfarin yellow book etc and had looked up some crucial words and phrases in French before I left to fill out my knowledge of the lingo, i.e. blood pressure = tension arterielle - high I assumed was eleve! (sorry not good with finding accents). Fortunately a lot of medical terms are similar as they have a Latin base.

    In the event I received stirling care; an empathetic male nurse who spoke a modicum of English and kept me informed all the way and put some of our nurses to shame (I am a retired one so I can say that); fast, efficient, concerned attention by all staff and no problem with my EHIC card. Even the pharmacy which was just lowering its shutters to close for the day let me in and explained the medication so that I could understand before I was shown out of the back door into an alleyway as they had locked up!

    You'd better look up shortness of breath! But hopefully things will go well and your tremor abates. Take care

    Mrs Gilly

  • Jossi, sounds a little like anxiety which in our case would be normal. Have it checked out before you go to France as a lot can get lost in the translation. We have to wait for 2 weeks to see a senior Dr here in Aus in the country, plenty of Registrars, but they dont have the experience hence my ringing the Prof who did the ablation.

  • Pleased you are feeling better. Well done for getting to the Professor and having his/her support.

    Be well.

    Dee.

You may also like...